Alert archive / California / Wind Advisories in 2025
Wind Advisory 17, NWS Las Vegas, NV
NWS Las Vegas, NV issued this wind advisory at Apr 16, 2025, 1:04 AM PDT for Inyo County, San Bernardino County, California; Esmeralda County, Nye County, Nevada. It took effect at Apr 16, 2025, 5:00 PM PDT. It was in force for 54 hr.
The area
The counties it named.
The facts
- Issued
- Apr 16, 2025, 1:04 AM PDT (08:04 UTC)
- In effect from
- Apr 16, 2025, 5:00 PM PDT
- Expired
- Apr 18, 2025, 11:00 PM PDT
- In force
- 54 hr
- Issued by
- NWS Las Vegas, NV
Counties Inyo County, CA, San Bernardino County, CA, Esmeralda County, NV, Nye County, NV
The radar
The Edwards AFB radar (KEYX), 197 km from the middle of the area, began a volume at 08:06 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Las Vegas, NV (KVEF), launched 00:00Z, 8.1 hours before the alert went out and 132 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 5262 m above ground
- 0-6 km bulk shear
- 24 kt
- 0-1 km storm-relative helicity
- -7 m²/s²
- 0-3 km storm-relative helicity
- 19 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
879 WWUS75 KVEF 160804 NPWVEF URGENT - WEATHER MESSAGE National Weather Service Las Vegas NV 104 AM PDT Wed Apr 16 2025 CAZ523-170000- /O.NEW.KVEF.WI.Y.0017.250417T0000Z-250418T1200Z/ Western Mojave Desert- Including the cities of Daggett, Barstow, and Fort Irwin 104 AM PDT Wed Apr 16 2025 ...WIND ADVISORY IN EFFECT FROM 5 PM THIS AFTERNOON TO 5 AM PDT FRIDAY... * WHAT...Southwest winds 25 to 35 mph with gusts up to 50 mph expected. * WHERE...Western Mojave Desert. * WHEN...From 5 PM this afternoon to 5 AM PDT Friday. * IMPACTS...Gusty winds will blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. Pockets of blowing dust are likely. PRECAUTIONARY/PREPAREDNESS ACTIONS... Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. Secure outdoor objects. && $$ For more information from the National Weather Service visit http://weather.gov/lasvegas AG
8 follow-up statements
115 WWUS75 KVEF 162024 NPWVEF URGENT - WEATHER MESSAGE National Weather Service Las Vegas NV 124 PM PDT Wed Apr 16 2025 NVZ014-170830- /O.EXB.KVEF.WI.Y.0017.250417T1800Z-250419T0600Z/ Esmeralda and Central Nye County- Including the cities of Silver Peak, Goldfield, Dyer, and Beatty 124 PM PDT Wed Apr 16 2025 ...WIND ADVISORY IN EFFECT FROM 11 AM THURSDAY TO 11 PM PDT FRIDAY... * WHAT...Northwest winds 15 to 25 mph with gusts up to 45 mph expected. * WHERE...Esmeralda and Central Nye County. * WHEN...From 11 AM Thursday to 11 PM PDT Friday. * IMPACTS...Gusty winds will blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. * ADDITIONAL DETAILS...There will be a lull in winds for a few hours Thursday night before the strongest winds return Friday morning. PRECAUTIONARY/PREPAREDNESS ACTIONS... Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. && $$ CAZ523-170830- /O.CON.KVEF.WI.Y.0017.250417T0000Z-250418T1200Z/ Western Mojave Desert- Including the cities of Fort Irwin, Barstow, and Daggett 124 PM PDT Wed Apr 16 2025 ...WIND ADVISORY REMAINS IN EFFECT FROM 5 PM THIS AFTERNOON TO 5 AM PDT FRIDAY... * WHAT...Southwest winds 20 to 30 mph with gusts up to 40 mph expected. * WHERE...Western Mojave Desert. * WHEN...From 5 PM this afternoon to 5 AM PDT Friday. * IMPACTS...Gusty winds will blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. Secure outdoor objects. && $$ For more information from the National Weather Service visit http://weather.gov/lasvegas DB
320 WWUS75 KVEF 170012 NPWVEF URGENT - WEATHER MESSAGE National Weather Service Las Vegas NV 512 PM PDT Wed Apr 16 2025 CAZ523-171200- /O.CON.KVEF.WI.Y.0017.000000T0000Z-250418T1200Z/ Western Mojave Desert- Including the cities of Fort Irwin, Barstow, and Daggett 512 PM PDT Wed Apr 16 2025 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 5 AM PDT FRIDAY... * WHAT...Southwest winds 25 to 35 mph with gusts up to 50 mph expected. * WHERE...Western Mojave Desert. * WHEN...Until 5 AM PDT Friday. * IMPACTS...Gusty winds will blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. Pockets of blowing dust are likely. PRECAUTIONARY/PREPAREDNESS ACTIONS... Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. Secure outdoor objects. && $$ NVZ014-171200- /O.CON.KVEF.WI.Y.0017.250417T1800Z-250419T0600Z/ Esmeralda and Central Nye County- Including the cities of Beatty, Goldfield, Dyer, and Silver Peak 512 PM PDT Wed Apr 16 2025 ...WIND ADVISORY REMAINS IN EFFECT FROM 11 AM THURSDAY TO 11 PM PDT FRIDAY... * WHAT...Northwest winds 15 to 25 mph with gusts up to 45 mph expected. * WHERE...Esmeralda and Central Nye County. * WHEN...From 11 AM Thursday to 11 PM PDT Friday. * IMPACTS...Gusty winds will blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. * ADDITIONAL DETAILS...There will be a lull in winds for a few hours Thursday night before the strongest winds return Friday morning. PRECAUTIONARY/PREPAREDNESS ACTIONS... Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. && $$ For more information from the National Weather Service visit http://weather.gov/lasvegas AN
456 WWUS75 KVEF 171146 NPWVEF URGENT - WEATHER MESSAGE National Weather Service Las Vegas NV 446 AM PDT Thu Apr 17 2025 CAZ523-171800- /O.CON.KVEF.WI.Y.0017.000000T0000Z-250418T1200Z/ Western Mojave Desert- Including the cities of Barstow, Daggett, and Fort Irwin 446 AM PDT Thu Apr 17 2025 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 5 AM PDT FRIDAY... * WHAT...Southwest winds 25 to 35 mph with gusts up to 50 mph expected. * WHERE...Western Mojave Desert. * WHEN...Until 5 AM PDT Friday. * IMPACTS...Gusty winds will blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. Pockets of blowing dust are likely. PRECAUTIONARY/PREPAREDNESS ACTIONS... Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. Secure outdoor objects. && $$ NVZ014-171800- /O.CON.KVEF.WI.Y.0017.250417T1800Z-250419T0600Z/ Esmeralda and Central Nye County- Including the cities of Dyer, Goldfield, Beatty, and Silver Peak 446 AM PDT Thu Apr 17 2025 ...WIND ADVISORY REMAINS IN EFFECT FROM 11 AM THIS MORNING TO 11 PM PDT FRIDAY... * WHAT...North winds 20 to 30 mph with gusts up to 45 mph expected. * WHERE...Esmeralda and Central Nye County. * WHEN...From 11 AM this morning to 11 PM PDT Friday. * IMPACTS...Gusty winds will blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. * ADDITIONAL DETAILS...There will be a lull in winds for a few hours Thursday night before the strongest winds return Friday morning. PRECAUTIONARY/PREPAREDNESS ACTIONS... Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. && $$ For more information from the National Weather Service visit http://weather.gov/lasvegas AG
778 WWUS75 KVEF 171801 NPWVEF URGENT - WEATHER MESSAGE National Weather Service Las Vegas NV 1101 AM PDT Thu Apr 17 2025 CAZ523-180615- /O.CON.KVEF.WI.Y.0017.000000T0000Z-250418T1200Z/ Western Mojave Desert- Including the cities of Daggett, Fort Irwin, and Barstow 1101 AM PDT Thu Apr 17 2025 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 5 AM PDT FRIDAY... * WHAT...Southwest winds 25 to 35 mph with gusts up to 50 mph expected. * WHERE...Western Mojave Desert. * WHEN...Until 5 AM PDT Friday. * IMPACTS...Gusty winds will blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. Pockets of blowing dust are likely. PRECAUTIONARY/PREPAREDNESS ACTIONS... Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. Secure outdoor objects. && $$ NVZ014-180615- /O.CON.KVEF.WI.Y.0017.000000T0000Z-250419T0600Z/ Esmeralda and Central Nye County- Including the cities of Silver Peak, Goldfield, Beatty, and Dyer 1101 AM PDT Thu Apr 17 2025 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 11 PM PDT FRIDAY... * WHAT...North winds 20 to 30 mph with gusts up to 45 mph. * WHERE...Esmeralda and Central Nye County. * WHEN...Until 11 PM PDT Friday. * IMPACTS...Gusty winds will blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. * ADDITIONAL DETAILS...There will be a lull in winds for a few hours Thursday night before the strongest winds return Friday morning. PRECAUTIONARY/PREPAREDNESS ACTIONS... Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. && $$ For more information from the National Weather Service visit http://weather.gov/lasvegas SM
101 WWUS75 KVEF 171825 NPWVEF URGENT - WEATHER MESSAGE National Weather Service Las Vegas NV 1125 AM PDT Thu Apr 17 2025 CAZ520-181200- /O.EXB.KVEF.WI.Y.0017.250418T1200Z-250419T0600Z/ Owens Valley- Including the cities of Independence, Lone Pine, Olancha, and Bishop 1125 AM PDT Thu Apr 17 2025 ...WIND ADVISORY IN EFFECT FROM 5 AM TO 11 PM PDT FRIDAY... * WHAT...North winds 20 to 30 mph with gusts up to 45 mph expected. * WHERE...Owens Valley. * WHEN...From 5 AM to 11 PM PDT Friday. * IMPACTS...Gusty winds will blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. * ADDITIONAL DETAILS...The strongest winds will generally be between Independence and Bishop. PRECAUTIONARY/PREPAREDNESS ACTIONS... Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. Secure outdoor objects. && $$ CAZ522-181200- /O.EXB.KVEF.WI.Y.0017.250418T1200Z-250419T0600Z/ Death Valley National Park- Including the cities of Furnace Creek, Shoshone, and Stovepipe Wells 1125 AM PDT Thu Apr 17 2025 ...WIND ADVISORY IN EFFECT FROM 5 AM TO 11 PM PDT FRIDAY... * WHAT...North winds 20 to 30 mph with gusts up to 45 mph expected. * WHERE...Death Valley National Park. * WHEN...From 5 AM to 11 PM PDT Friday. * IMPACTS...Gusty winds will blow around unsecured objects. A few power outages may occur. PRECAUTIONARY/PREPAREDNESS ACTIONS... Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. Secure outdoor objects. && $$ CAZ523-181200- /O.CON.KVEF.WI.Y.0017.000000T0000Z-250418T1200Z/ Western Mojave Desert- Including the cities of Daggett, Fort Irwin, and Barstow 1125 AM PDT Thu Apr 17 2025 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 5 AM PDT FRIDAY... * WHAT...Southwest winds 25 to 35 mph with gusts up to 50 mph expected. * WHERE...Western Mojave Desert. * WHEN...Until 5 AM PDT Friday. * IMPACTS...Gusty winds will blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. Pockets of blowing dust are likely. PRECAUTIONARY/PREPAREDNESS ACTIONS... Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. Secure outdoor objects. && $$ NVZ014-181200- /O.CON.KVEF.WI.Y.0017.000000T0000Z-250419T0600Z/ Esmeralda and Central Nye County- Including the cities of Silver Peak, Goldfield, Beatty, and Dyer 1125 AM PDT Thu Apr 17 2025 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 11 PM PDT FRIDAY... * WHAT...North winds 20 to 30 mph with gusts up to 45 mph. * WHERE...Esmeralda and Central Nye County. * WHEN...Until 11 PM PDT Friday. * IMPACTS...Gusty winds will blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. * ADDITIONAL DETAILS...There will be a lull in winds for a few hours Thursday night before the strongest winds return Friday morning. PRECAUTIONARY/PREPAREDNESS ACTIONS... Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. && $$ For more information from the National Weather Service visit http://weather.gov/lasvegas SM
548 WWUS75 KVEF 180850 NPWVEF URGENT - WEATHER MESSAGE National Weather Service Las Vegas NV 150 AM PDT Fri Apr 18 2025 CAZ523-181000- /O.CAN.KVEF.WI.Y.0017.000000T0000Z-250418T1200Z/ Western Mojave Desert- Including the cities of Daggett, Fort Irwin, and Barstow 150 AM PDT Fri Apr 18 2025 ...WIND ADVISORY IS CANCELLED... Winds have decreased across the area and the Wind Advisory has been cancelled. $$ NVZ014-181800- /O.CON.KVEF.WI.Y.0017.000000T0000Z-250419T0600Z/ Esmeralda and Central Nye County- Including the cities of Beatty, Dyer, Goldfield, and Silver Peak 150 AM PDT Fri Apr 18 2025 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 11 PM PDT THIS EVENING... * WHAT...North winds 20 to 30 mph with gusts up to 45 mph. * WHERE...Esmeralda and Central Nye County. * WHEN...Until 11 PM PDT this evening. * IMPACTS...Gusty winds will blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. * ADDITIONAL DETAILS...There will be a lull in winds for a few hours Thursday night before the strongest winds return Friday morning. PRECAUTIONARY/PREPAREDNESS ACTIONS... Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. && $$ CAZ520-181800- /O.CON.KVEF.WI.Y.0017.250418T1200Z-250419T0600Z/ Owens Valley- Including the cities of Independence, Olancha, Bishop, and Lone Pine 150 AM PDT Fri Apr 18 2025 ...WIND ADVISORY REMAINS IN EFFECT FROM 5 AM EARLY THIS MORNING TO 11 PM PDT THIS EVENING... * WHAT...North winds 20 to 30 mph with gusts up to 45 mph expected. * WHERE...Owens Valley. * WHEN...From 5 AM early this morning to 11 PM PDT this evening. * IMPACTS...Gusty winds will blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. * ADDITIONAL DETAILS...The strongest winds will generally be between Independence and Bishop. PRECAUTIONARY/PREPAREDNESS ACTIONS... Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. Secure outdoor objects. && $$ CAZ522-181800- /O.CON.KVEF.WI.Y.0017.250418T1200Z-250419T0600Z/ Death Valley National Park- Including the cities of Shoshone, Stovepipe Wells, and Furnace Creek 150 AM PDT Fri Apr 18 2025 ...WIND ADVISORY REMAINS IN EFFECT FROM 5 AM EARLY THIS MORNING TO 11 PM PDT THIS EVENING... * WHAT...North winds 20 to 30 mph with gusts up to 45 mph expected. * WHERE...Death Valley National Park. * WHEN...From 5 AM early this morning to 11 PM PDT this evening. * IMPACTS...Gusty winds will blow around unsecured objects. A few power outages may occur. PRECAUTIONARY/PREPAREDNESS ACTIONS... Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. Secure outdoor objects. && $$ For more information from the National Weather Service visit http://weather.gov/lasvegas AG
109 WWUS75 KVEF 181751 NPWVEF URGENT - WEATHER MESSAGE National Weather Service Las Vegas NV 1051 AM PDT Fri Apr 18 2025 CAZ520-190600- /O.CON.KVEF.WI.Y.0017.000000T0000Z-250419T0600Z/ Owens Valley- Including the cities of Olancha, Bishop, Lone Pine, and Independence 1051 AM PDT Fri Apr 18 2025 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 11 PM PDT THIS EVENING... * WHAT...North winds 20 to 30 mph with gusts up to 45 mph expected. * WHERE...Owens Valley. * WHEN...Until 11 PM PDT this evening. * IMPACTS...Gusty winds will blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. * ADDITIONAL DETAILS...The strongest winds will generally be between Independence and Bishop. PRECAUTIONARY/PREPAREDNESS ACTIONS... Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. Secure outdoor objects. && $$ CAZ522-190600- /O.CON.KVEF.WI.Y.0017.000000T0000Z-250419T0600Z/ Death Valley National Park- Including the cities of Stovepipe Wells, Furnace Creek, and Shoshone 1051 AM PDT Fri Apr 18 2025 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 11 PM PDT THIS EVENING... * WHAT...North winds 20 to 30 mph with gusts up to 45 mph expected. * WHERE...Death Valley National Park. * WHEN...Until 11 PM PDT this evening. * IMPACTS...Gusty winds will blow around unsecured objects. A few power outages may occur. PRECAUTIONARY/PREPAREDNESS ACTIONS... Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. Secure outdoor objects. && $$ NVZ014-190600- /O.CON.KVEF.WI.Y.0017.000000T0000Z-250419T0600Z/ Esmeralda and Central Nye County- Including the cities of Silver Peak, Beatty, Goldfield, and Dyer 1051 AM PDT Fri Apr 18 2025 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 11 PM PDT THIS EVENING... * WHAT...North winds 20 to 30 mph with gusts up to 45 mph. * WHERE...Esmeralda and Central Nye County. * WHEN...Until 11 PM PDT this evening. * IMPACTS...Gusty winds will blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. && $$ For more information from the National Weather Service visit http://weather.gov/lasvegas SM
592 WWUS75 KVEF 190555 NPWVEF URGENT - WEATHER MESSAGE National Weather Service Las Vegas NV 1055 PM PDT Fri Apr 18 2025 CAZ520-522-NVZ014-190700- /O.EXP.KVEF.WI.Y.0017.000000T0000Z-250419T0600Z/ Owens Valley-Death Valley National Park-Esmeralda and Central Nye County- Including the cities of Silver Peak, Furnace Creek, Dyer, Beatty, Shoshone, Lone Pine, Bishop, Independence, Olancha, Stovepipe Wells, and Goldfield 1055 PM PDT Fri Apr 18 2025 ...WIND ADVISORY WILL EXPIRE AT 11 PM PDT THIS EVENING... Winds have decreased across the area and the Wind Advisory has been allowed to expire. $$ For more information from the National Weather Service visit http://weather.gov/lasvegas AG
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Las Vegas, NV wrote its last area forecast discussion before this wind advisory went out at Apr 16, 1:00 AM PDT, 4 minutes earlier.
Area forecast discussion, Apr 16, 1:00 AM PDT, 4 minutes before
Area Forecast Discussion National Weather Service Las Vegas NV 100 AM PDT Wed Apr 16 2025 .SYNOPSIS...Today through midweek, expect similar temperatures. Late- week, a dynamic weather system moves into the region, which will increase chances of precipitation, gusty winds, and will cool off temperatures substantially. && .SHORT TERM...Through Friday Night. The upper level low currently sitting of the southern California Coast will begin to move inland this afternoon. Much of the CWA will remain in the favored region of the incoming low with strong upper diffluence and increased vorticity advection; however, there continues to be a lack of moisture and significant instability. It looks like most of the area will see increasing clouds this afternoon, but the better chances of seeing any showers along with an isolated thunderstorm will be across the higher terrain of northern Inyo, Esmeralda, and western Nye counties where higher CAPE values exist along with lifted indices around 0/-1. Rainfall amounts will generally be light with totals under a tenth of an inch. Snow amounts will also remain light with snow levels generally around 9000 feet in the Sierra. As the southern California low moves onshore this evening it will begin to weaken as a stronger upper level low drops south out of the Pacific Northwest. Surface gradients along with a strong low level jet will set up across the western Mojave Desert leading to gusty winds starting this evening and continuing into Friday morning where wind gusts between 35 and 45 mph are expected. At this point, it does not look like the stronger winds will extend into eastern San Bernardino County, but gusts between 25 and 35 mph will still be likely. It also look like winds across western San Bernardino County will remain elevated through at least Friday morning. Will go ahead and issue a Wind Advisory from 5pm this evening until 5am Friday morning to account for these gusty southwest to west winds. The closed low and northern shortwave trough begin to phase on Thursday, resulting in a larger, positively-tilted trough over the western US. At the surface, guidance shows a cold front sliding southward through the southern Great Basin and northern Mojave Desert. The frontal boundary should serve as the focus for precipitation as moisture pools along ahead of it and underneath the colder air aloft. Expecting scattered shower and isolated thunderstorms to develop along the front Thursday afternoon, with activity potentially continuing Thursday night and Friday as the front sags southward. There's a fair amount of uncertainty in model guidance regarding the convective environment Thursday- Friday, mainly due to discrepancies in the magnitude of low-level moisture and its overlap with the coldest air aloft. However, it is likely that at least modest instability (100-400 J/kg) will occur. With wet bulb zero heights roughly 4500-6000 ft AGL in forecast soundings, would not be surprised to see graupel and/or small hail with the more intense convection. While PWATs are forecast to be above the 90th percentile of climatology, this is nothing like monsoonal moisture, so it'll take training storms to cause any flood concerns, and that would likely be localized and relatively minor. On the wintry side, snow levels drop from over 8000 ft down to ~6500 ft, so some late-season minor snow accumulations are likely in the Spring Mountains and Sierra. Other than the precipitation chances, we will see gusty northerly winds across Inyo, Esmeralda, and Nye counties where winds may be strong enough for wind advisories Friday. Right now, there is about a 40-60% chance of advisory level winds being reached. Another big change will the temperature drop from today into Friday. Today we are still looking at readings about 7-10 degrees above normal, but by Friday temperatures will be about 7-10 degrees below normal with the possibility that Las Vegas struggles to reach 70 degrees. && .LONG TERM...Saturday through Tuesday. As we head into the weekend, ensemble guidance has the closed low pushing out to the east, leaving us under a drier northwesterly or zonal flow. Not only do precipitation chances wane, but temperatures begin to moderate to seasonal values. By Sunday, forecast highs are near or slightly above normal, and hold fairly steady into next week. The synoptic pattern in the extended will favor inside sliders or shortwaves passing well to our north. As these move by, periods of gusty winds are possible. && .AVIATION...For Harry Reid...For the 06Z Forecast Package...Light southerly drainage winds are expected overnight with mostly clear skies. Southeast winds will return again tomorrow afternoon, although speeds are forecast to be higher than earlier today, with a greater than 50 percent chance of gusts to 20 knots during the afternoon. VFR conditions will prevail tomorrow, with mainly SCT skies with bases AOA 15kft AGL through the period. For the rest of southern Nevada, northwest Arizona and southeast California...For the 06Z Forecast Package...Conditions at the Las Vegas area TAF sites will be similar to what is described for Harry Reid above, except winds at KHND are expected to remain more southerly throughout the period. Elsewhere, winds will tend to follow typical diurnal direction trends with a few gusts to 25kts possible at KDAG tonight. Most sites will see gusty south-to-west winds develop tomorrow afternoon. VFR conditions will prevail across the region through tonight, with mainly FEW to SCT skies with bases AOA 15kft AGL. Clouds will thicken along the Sierra tomorrow, and a few isolated showers will be possible after 21Z near and west of KBIH. && .SPOTTER INFORMATION STATEMENT...Spotters are encouraged to report any significant weather or impacts according to standard operating procedures. && SHORT TERM...Gorelow LONG TERM...Woods AVIATION...Planz For more forecast information...see us on our webpage: https://weather.gov/lasvegas or follow us on Facebook and Twitter
Nearby
Wind Advisories in California, 2025Wind Advisories in Nevada, 2025Every wind advisory in 2025
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.